MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 64082
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 11/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: radiofrequency ablation for barrett¿s oesophagus related neoplasia with the 360 express catheter: initial experience from the united kingdom and ireland¿preliminary results source: surgical endoscopy https://doi.Org/10.1007/s00464-021-08325-0 received: 29 june 2020 / accepted: 13 january 2021 © the author(s) 2021.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to literature source of study performed november 2015 to november 2017, radio-frequency ablation (rfa) for barrett¿s oesophagus (be)-related neoplasia was done to present real world data on the use of the 360 express catheter.The aim of this study was to retrospectively evaluate the efficacy and safety (in terms of stricture formation) of the 360 express rfa balloon catheter.There were 123 patients and 112 of them had a follow up endoscopy.The median age was 67 years.Out of 112 patients, 5 patients (15%) developed strictures requiring dilation.The primary outcome was the surface regression of barrett¿s oesophagus at 3 months as calculated by % change in circumferential.The 5 patients developed esophageal strictures that were symptomatic, and which required endoscopic dilation.The median number of dilations required to resolve was 2 and although 2 patients required 5 dilations, most were not refractory strictures and were therefore amenable to endoscopic balloon dilatation to allow alleviation of the resultant dysphagia.Secondary analysis was performed to assess if stricture formation was related to the treatment regimen used.The 12 j/cm2 energy setting was associated with significantly more strictures than the 10 j/cm2.The instruction for use (ifu) stated that the dosimetry and treatment protocol for the new device used in clinical practice should be 10 j/cm2 and that a cleaning phase a distal attachment cap followed by water irrigation should be performed when the device is used for the treatment of barrett¿s oesophagus.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key11627286
Report Number3004904811-2021-00006
Device Sequence Number14291961
Product Code GEI
UDI-Device Identifier10884521211599
UDI-Public10884521211599
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,l
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/1999
Device Model Number64082
Device Catalogue Number64082
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;